MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a (b)(6) male patient underwent a procedure in which an ultrathane mac-loc locking loop multipurpose drainage catheter was placed for nephrostomy drainage of the right kidney.The drain was noted to be leaking "since insertion" and an unsecure connection was discovered between the hub and the catheter tubing.The device was removed and replaced without adverse effects to the patient.
 
Additional Manufacturer Narrative
Occupation: patient safety analyst.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the device was leaking for 3 days before it was replaced.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by megan rudy of m.S.Hershey medical center (united states) that on 19sep2021 an ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult12.0-38-25-p-6s-clm-rh; lot#: 14063664) leaked.The device was required for a nephrostomy drain and was placed in the patient¿s right kidney.After insertion leakage was noted.Three days later, surgical intervention was required to replace the device to prevent permanent impairment.Additional communication with the customer indicated that the leakage appeared to be coming from the hub and not the tubing.The suture string was not tied around the locking lever.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, specifications, and instructions for use (ifu) of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The instructions for use (ifu) t_multi_rev5 supplied with the complaint lot were reviewed for information related to the reported failure mode.Per the ifu: ¿precautions¿ patients with indwelling drainage catheters should be evaluated routinely to essure continuous function of the catheter¿ instructions for use: 1.Under fluoroscopic control, perform standard techniques for placement of percutaneous drainage catheters, either by seldinger access or trocar access¿ how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, no device return, and the results of the investigation, cook has determined the root cause is traced to component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13029027
Report Number1820334-2021-02714
Device Sequence Number11807163
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)240701(10)14063664
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number14063664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer11/23/2021
08/26/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date08/19/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale